MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVCE REP DYONICS POWER II CONTROL UNIT; ARTHROSCOPE

SMITH & NEPHEW, INC. SVCE REP DYONICS POWER II CONTROL UNIT; ARTHROSCOPE
Catalog Number 72200873S
Medical Device Problem Code Failure to Power Up (1476)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product and observed no issues.A functional evaluation revealed a hand piece stall.The complaint was confirmed and the root cause has been associated with a mechanical component failure.Factors that could have contributed to the reported event include corrosion in the gearbox/motor assembly from cleaning and sterilization methods and the chemicals involved over a period of time or one or more of the motor phases shorting out.No containment or corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that the control unit was not turning on.No case involved.Results of investigation have concluded that a hand piece stall error message which makes it a reportable event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: h10: the reported device, intended for use in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A visual inspection was performed on the product and no issue was observed.Complaint of power up malfunction could not be confirmed.Product did power up but failed functional testing with a handpiece stall error.Cause of errors is a defective electronic component on the main digital pcb.Product passed functional testing with a known good main pcb installed.The complaint was not confirmed and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.

Brand Name
SVCE REP DYONICS POWER II CONTROL UNIT
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key10251307
Report Number1643264-2020-00508
Device Sequence Number11476292
Product Code HRX
UDI-Device Identifier03596010615411
UDI-Public3596010615411
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72200873S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2020
Initial Date Received by Manufacturer 06/15/2020
Supplement Date Received by Manufacturer08/05/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1